Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 187, NWS Pueblo, CO

July 3, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2015, 3:03 PM MDT for Baca County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 3:03 PM MDT (21:03 UTC)
Expired
Jul 3, 2015, 3:45 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 206 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS55 KPUB 032104
SVRPUB
COC009-032145-
/O.NEW.KPUB.SV.W.0187.150703T2103Z-150703T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 345 PM MDT

* AT 304 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR
  20 MILES SOUTH OF SPRINGFIELD...MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 10267 3720 10242 3699 10235 3700 10273
TIME...MOT...LOC 2104Z 350DEG 25KT 3712 10252 

HAIL...1.25IN
WIND...60MPH
 
$$

LW
4 follow-up statements
685 
WWUS55 KPUB 032116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUL 3 2015

COC009-032145-
/O.CON.KPUB.SV.W.0187.000000T0000Z-150703T2145Z/
BACA CO-
315 PM MDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...

AT 315 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR 23
MILES SOUTH OF SPRINGFIELD...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3717 10257 3717 10242 3699 10235 3700 10273
TIME...MOT...LOC 2115Z 350DEG 18KT 3707 10251 

HAIL...1.25IN
WIND...60MPH
 
$$

LW
207 
WWUS55 KPUB 032124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT FRI JUL 3 2015

COC009-032145-
/O.CON.KPUB.SV.W.0187.000000T0000Z-150703T2145Z/
BACA CO-
323 PM MDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...

AT 323 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF CAMPO...OR 27 MILES SOUTH OF SPRINGFIELD...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3714 10252 3714 10242 3699 10235 3700 10265
TIME...MOT...LOC 2123Z 340DEG 23KT 3702 10248 

HAIL...1.25IN
WIND...60MPH
 
$$

LW
391 
WWUS55 KPUB 032135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT FRI JUL 3 2015

COC009-032145-
/O.CON.KPUB.SV.W.0187.000000T0000Z-150703T2145Z/
BACA CO-
335 PM MDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...

AT 335 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CAMPO...OR 28 MILES SOUTH OF SPRINGFIELD...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3708 10252 3708 10243 3699 10235 3700 10265
TIME...MOT...LOC 2135Z 002DEG 15KT 3700 10250 

HAIL...1.00IN
WIND...60MPH
 
$$

LW
045 
WWUS55 KPUB 032144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT FRI JUL 3 2015

COC009-032153-
/O.EXP.KPUB.SV.W.0187.000000T0000Z-150703T2145Z/
BACA CO-
343 PM MDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY WILL
EXPIRE AT 345 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 3708 10252 3708 10243 3699 10235 3700 10265
TIME...MOT...LOC 2140Z 350DEG 25KT 3700 10250 

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:58 PM MDT, 5 minutes earlier.

Area forecast discussion, Jul 3, 2:58 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT FRI JUL 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 251 PM MDT FRI JUL 3 2015

...A FEW SEVERE STORMS POSSIBLE DURING THE AFTERNOONS AND EVENINGS...

NORTHWEST FLOW...COUPLED WITH SOUTHEAST FLOW AT THE SURFACE ACROSS
THE PLAINS...ARE CREATING 40-50 KNOTS OF SHEAR...ENOUGH TO GET
STORMS ROTATING...WITH A FEW SUPERCELLS POSSIBLE THIS EVENING.  SPC
LATEST MESOANALYSIS INDICATING MUCAPES RUNNING UPWARDS OF 2000 J/KG
ACROSS THE PLAINS...1000 OVER PARTS OF THE MOUNTAINS...SO PLENTY OF
CAPE OUT THERE.  PRIMARY SEVERE THREATS ACROSS THE PLAINS INCLUDE
LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR
MORE. WITH 40-50 KNOTS OF SHEAR AND POSSIBLE SUPERCELLS...AN
ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAIN...LOCAL FLOODING
AND LIGHTNING ARE OTHER CONCERNS.

PRIMARY THREATS FARTHER WEST OVER THE MOUNTAINS AND VALLEYS WILL
INCLUDE LIGHTNING...HEAVY RAIN...LOCAL FLOODING...HAIL UP TO A HALF
INCH IN DIAMETER AND WIND GUST TO AROUND 40 MPH.

WE WILL DO IT AGAIN FOR TOMORROW.  MORE HEATING...MORE CAPE AND
SIMILAR SHEAR WILL LIKELY OUTPUT SIMILAR RESULTS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 251 PM MDT FRI JUL 3 2015

...INCREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY NIGHT THROUGH
TUESDAY...

UPPER RIDGE GRADUALLY FLATTENS ON SUNDAY AS DISTURBANCE OVER AZ
ROUNDS THROUGH THE UPPER RIDGE AT THE SAME TIME THAT UPPER TROF IN
CANADA MOVES ACROSS THE NORTHERN TIER. SFC LEE TROFFING WILL HELP
DECREASE SFC DEW POINTS ACROSS THE PLAINS...BUT MOISTURE WILL BE ON
THE INCREASE ALOFT AS MONSOON PLUME OVER THE GREAT BASIN SHIFTS
NORTHEASTWARD.  WITH FORCING FROM THE DISTURBANCE MOVING
THROUGH...SUSPECT THAT THUNDERSTORMS OVER THE MOUNTAINS WILL BE MORE
WIDESPREAD THIS DAY.  WITH FLOW BECOMING MORE SOUTHERLY ACROSS THE
PLAINS...THIS WILL DECREASE THE DEEP LAYER SHEARS TO AROUND 25 KTS
OR LESS FOR MOST AREAS.  DEW POINTS DROP OFF INTO THE 40S TO LOWER
50S...WHICH SHOULD ALSO LIMIT CAPES...SO STORM STRENGTH SHOULD BE A
LITTLE WEAKER THIS DAY.  BUT LOCALLY HEAVY RAINFALL WILL CONTINUE TO
A THREAT WHICH COULD POSE PROBLEMS FOR BURN SCARS...URBAN
AREAS...AND THOSE WITH SATURATED SOILS.

COLD FRONT DROPS THROUGH THE PLAINS SUNDAY NIGHT WITH A REINFORCING
SURGE EXPECTED MONDAY MORNING.  STILL LOTS OF UNCERTAINTY THIS
DAY...WITH NAM12 A LITTLE SLOWER WITH THE FRONT...HENCE WETTER
ACROSS SOUTHEAST CO ON MONDAY...WHILE GFS BRINGS IN THE COLD FRONT A
LITTLE QUICKER STRONGER AND THUS KEEPS THE SOUTHEAST PLAINS MORE
CAPPED FOR MONDAY.  WITH STRONG UPSLOPE FLOW EXPECTED MONDAY
AFTERNOON...SHOULD BE ANOTHER THREAT FOR STRONG TO SEVERE
THUNDERSTORMS OVER THE SOUTHEAST MOUNTAINS...AS EASTERLY FLOW
BENEATH NORTHWEST FLOW ALOFT SHOULD NET DEEP LAYER SHEARS AROUND 40
KTS OR SO.  HAVE LEANED FORECAST TOWARDS THE GFS FOR NOW...BUT IF
NAM12 IS CORRECT...THEN PARTS OF THE I-25 CORRIDOR AND ADJACENT
PLAINS COULD GET IN ON THE ACTION.

UPPER LOW APPROACHING THE WEST COAST TUES AND WEDNESDAY WILL SHIFT
THE SOUTHERLY FETCH FROM THE MONSOON OVER CO THROUGH THESE DAYS.
SOUTHERLY FLOW ON TUESDAY MAINTAIN SOME 50 DEW POINTS ALONG THE I-25
CORRIDOR/LOWER EASTERN SLOPES OF THE SE MTS. DEEP LAYERS SHEARS WILL
BE DECREASING AGAIN...BUT PROBABLY STILL STRONG ENOUGH TO SUPPORT
ISOLATED STRONG TO SEVERE THUNDERSTORMS.  LESS SHEAR AND LOWER DEW
POINTS FOR WEDNESDAY SHOULD CUT BACK THUNDERSTORM STRENGTH EVEN
FURTHER FOR WEDNESDAY...BUT THREAT FOR LOCALLY HEAVY RAINFALL
WILL CONTINUE THESE DAYS.

DRIER SOUTHWEST FLOW SPREADS IN BY LATE WEEK INTO NEXT WEEKEND...SO
SHOULD SEE A DRYING AND WARMING TREND RETURN. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 251 PM MDT FRI JUL 3 2015

SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO FORM NEAR THE TAF
SITES THIS AFTERNOON...WITH BRIEF PERIODS OF MVFR CONDITIONS
POSSIBLE. PRIMARY CONCERNS WITH TSTMS WILL BE SMALL HAIL UP TO HALF
AN INCH IN DIAMETER AND GUSTY WINDS UP TO 35 MPH. THUNDERSTORMS WILL
LINGER ACROSS THE AREA THROUGH THE EARLY EVENING UNTIL AROUND 06Z
WHEN RADIATIVE PROCESSES BECOME DOMINANT...DIMINISHING
THUNDERSTORM ACTIVITY OVERNIGHT. ANOTHER ROUND OF DIURNALLY
DRIVEN MTN THUNDERSTORMS IS EXPECTED TOMORROW WITH VFR CONDITIONS
EXPECTED THROUGH 00Z TOMORROW. AL/LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...KT
AVIATION...LW
Hazardous weather outlook, Jul 3, 11:53 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT FRI JUL 3 2015

COZ058>089-093>099-041800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON...AND WILL SPREAD EASTWARD OVER PORTIONS OF THE PLAINS
LATER THIS AFTERNOON AND EVENING. ALL STORMS TODAY MAY PRODUCE FREQUENT
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER...GUSTY WINDS UP
TO 35 MPH...AND LOCALLY HEAVY RAINFALL. A FEW STORMS COULD BECOME
STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO 1 INCH
IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR THE HOLIDAY WEEKEND...STORMS WILL NOT BE QUITE AS NUMEROUS
BUT THERE WILL STILL BE THE THREAT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS...WITH THE POTENTIAL FOR FREQUENT
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL IN THE MOUNTAINS.

THE THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL
BE ELEVATED FOR MONDAY AND TUESDAY...ESPECIALLY FOR THE
MOUNTAINS...AS THE MONSOON RETURNS TO SOUTHEAST COLORADO. FLOOD
PRONE AREAS...INCLUDING URBAN AREAS AND THE BURN SCARS...SHOULD BE
ON THE ALERT FOR THE POTENTIAL OF HEAVY RAIN FROM THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

50/50

In the hours before

Special weather statement, Jul 3, 1:48 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT FRI JUL 3 2015

COZ060>063-065-072-073-077-032030-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
148 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...
NORTHEASTERN SAGUACHE AND WEST CENTRAL FREMONT COUNTIES UNTIL 230 PM
MDT...

AT 148 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALPINE...OR 42 MILES EAST OF GUNNISON...MOVING SOUTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...BUENA VISTA...PONCHA SPRINGS...ALPINE...PONCHA PASS...
NATHROP...SWISSVALE AND MAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3884 10610 3847 10590 3840 10623 3879 10632
TIME...MOT...LOC 1948Z 343DEG 18KT 3873 10618

LW
Special weather statement, Jul 3, 1:54 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT FRI JUL 3 2015

COZ065-069-032045-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
154 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 245
PM MDT...

AT 154 PM MDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SAGUACHE...OR 48 MILES NORTH OF ALAMOSA...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAGUACHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3819 10627 3824 10605 3788 10586 3781 10618
TIME...MOT...LOC 1954Z 340DEG 19KT 3814 10613

LW
Local storm report, Jul 3, 2:24 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HEAVY RAIN       6 WNW NATHROP           38.77N 106.18W
07/03/2015  M0.75 INCH       CHAFFEE            CO   TRAINED SPOTTER

            DIME SIZE HAIL FELL FROM 1245 TO 150 PM.

&&

KLT
Special weather statement, Jul 3, 2:51 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT FRI JUL 3 2015

COZ099-032130-
SPRINGFIELD VICINITY/BACA COUNTY CO-
251 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
330 PM MDT...

AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF CAMPO...OR 14 MILES SOUTH OF SPRINGFIELD...MOVING
SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3699 10263 3725 10261 3730 10234 3700 10204
TIME...MOT...LOC 2051Z 349DEG 14KT 3720 10254

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:13 PM MDTSpecial Weather StatementPUBCostilla47 min
Jul 2, 6:59 PM MDTSpecial Weather StatementPUBCostilla46 min
Jul 2, 8:30 PM MDTSpecial Weather StatementPUBChaffee45 min
Jul 2, 9:44 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 3, 1:48 PM MDTSpecial Weather StatementPUBChaffee42 min
Jul 3, 1:54 PM MDTSpecial Weather StatementPUBSaguache51 min
Jul 3, 2:51 PM MDTSpecial Weather StatementPUBBaca39 min
Jul 3, 4:20 PM MDTSpecial Weather StatementPUBHuerfano40 min
Jul 3, 4:29 PM MDTSpecial Weather StatementPUBFremont46 min
Jul 3, 4:45 PM MDTSpecial Weather StatementPUBHuerfano45 min
Jul 3, 4:52 PM MDTSpecial Weather StatementPUBSaguache38 min
Jul 3, 5:07 PM MDTSpecial Weather StatementPUBHuerfano38 min
Jul 3, 5:12 PM MDTSpecial Weather StatementPUBCuster48 min
Jul 3, 5:44 PM MDTSpecial Weather StatementPUBTeller46 min
Jul 3, 5:51 PM MDTSpecial Weather StatementPUBHuerfano39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.